User Profile
I overdosed on morphine they gave me narcanon and i felt my feet were on fire the feeling flushed through my abdomen and my heart was racing. ive been off morphine for 5 1/2 months now but periodically experience these bizare symptoms. is it my heart or??


Did you find this post helpful?
|

User Profile
replied May 18th, 2010
Heart Disease and Heart Attack Answer A12177
Hi, thanks for using ehealth forum for your query.
All the physical symptoms that you have mentioned such as hot flashes, increased heart rate are common on withdrawal of morphine but these usually persist for 8-12 days and then stop.Though psychological symptoms are quite painful for a long time. Long after the physical need for morphine has passed, the addict will usually continue to think and talk about the use of morphine (or other drugs) and feel strange or overwhelmed coping with daily activities without being under the influence of morphine. The psychological dependence on morphine can, and usually does, last a lifetime. There is a high probability that relapse will occur after morphine withdrawal when neither the physical environment nor the behavioural motivators that contributed to the abuse have been altered. Testimony to morphine's addictive and reinforcing nature is its relapse rate. Abusers of morphine (and heroin) have one of the highest relapse rates among all drug users.
The only possibility that you should discuss with your group is if you have relapsed and face periodic withdrawal symptoms due to the same and of course an ECG can always be done to rule out any organic heart disease. Your support group can help you cope with this.
Hope this helps. Take care.
Note: This post is not to emphasise final diagnosis as the same cannot be made online and is aimed just to provide medical information and no treatment suggested above be taken without face to face consultation with health care professional.


|
Did you find this post helpful?
Must Read
What happens during a heart attack? Get heart attack facts here....
What causes a heart attack? Are women more likely than men to have a heart attack? We review the risk factors and causes of heart attack here....
Can you identify early signs and symptoms of a heart attack? Are women heart attack symptoms different than men? Click here to learn when to seek help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.